MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG

INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG
Catalog Number 823832
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Muscle Weakness/Atrophy (1967)
Date of Event 04/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that a patient underwent a ventriculoperitoneal shunt surgery using a hakim valve (id 823832) on (b)(6) 2025, with a preoperative clinical diagnosis of hydrocephalus.The chief complaint was bilateral lower limb weakness accompanied by blurred vision for over three months.Postoperative pressure adjustments were made multiple times: (b)(6) (110 to 130), (b)(6) (130 to 150, with discomfort after adjustment), march 30 (150 to 130).On (b)(6) 2025 the patient was admitted, where it was found that the ventricles had enlarged after the previous pressure adjustments.There was suspicion of issues with the local pressure adjustment device.On (b)(6) 2025, the pressure was adjusted to 110, and the symptoms alleviated, leading to discharge.On (b)(6) 2025, symptoms worsened, and the patient was readmitted.Multiple pressure adjustments followed (110 to 100 to 80 to 60 to 80 to 100), with ct (computed tomography) scans showing no significant changes in ventricular size.On (b)(6) 2025, a shunt tube replacement surgery was performed due to suspected blockage (new pressure set at 130).Postoperative ct showed no ventricular expansion.Currently, the patient is at home, still experiencing blurred vision and low spirits.Although the family reported slight improvement, the doctor recommended a follow-up examination to check the shunt tube's functionality, but no feedback has been received.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The hakim valve (id 823832) was not returned for evaluation after three good faith attempts (gfes) were made.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause of the reported issue could not be determined.However, a probable root cause for the reported complaint is due to biological debris and protein build up interfering with the device a kink in the catheter.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.Corrected field d4: lot number.The hakim valve (id 823832) was returned for evaluation.Device history record (dhr) - the product code 82-3832 with lot 7302949, conformed to the specifications when released to stock.Failure analysis - the position of the cam when the valve was received was at setting 60 mmh2o.The valve was visually inspected; no defect was noted.The valve was tested for programming; the valve failed the test.The valve passed the test for occlusion, leak, reflux and siphon guard.The pressure test could not be performed as valve could not be programmed.The valve was dismantled and examined under microscope at appropriate magnification; biological debris was noted on the motor and the ball.A visual check of the magnetization motors was carried out; the valve passed the test.Root cause analysis - the root cause for the issue reported by the customer could be due to biological debris and protein build up interfering with the valve in view of the biological debris found during the investigation.The root cause for the programming issue is due to biological debris and protein build up interfering with the valve in view of the biological debris found during the investigation.

Brand Name
PROG VALVE INLINE W SG
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22608264
Report Number3013886523-2025-00194
Device Sequence Number17507255
Product Code JXG
UDI-Device Identifier10381780519805
UDI-Public(01)10381780519805(17)281031(10)7302949
Combination Product (Y/N)N
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823832
Device Lot Number7302949
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer09/02/2025
10/23/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date09/19/2025
11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian